Alert archive / California / Red Flag Warnings in 2008
Red Flag Warning 24, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Oct 9, 2008, 1:45 PM PDT for San Bernardino County, California. It took effect at Oct 10, 2008, 11:00 AM PDT. It was in force for 9 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 9, 2008, 1:45 PM PDT (20:45 UTC)
- In effect from
- Oct 10, 2008, 11:00 AM PDT
- Expired
- Oct 10, 2008, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 3:14 PM PDT | NON-TSTM WND GST 46 | E Opal Mountain Raws, CA | |
| Oct 10, 3:14 PM PDT | NON-TSTM WND GST 46 | Opal Mountain Raws, CA | THE PEAK WIND GUST AT THE OPAL MOUNTAIN RAWS WAS 46 MPH. WIND GUSTS OF 40 MPH OR GREATER WERE RECORDED FROM 214 PM THROUGH 614 PM. |
| Oct 10, 6:51 PM PDT | NON-TSTM WND GST 46 | Squaw Springs Raws, CA | |
| Oct 10, 6:51 PM PDT | NON-TSTM WND GST 46 | W Squaw Springs Raws, CA | |
| Oct 10, 7:40 PM PDT | NON-TSTM WND GST 45 | Barstow-Daggett Ap, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3662 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSGX 092045 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 145 PM PDT THU OCT 9 2008 ...THE FIRE WEATHER WATCH HAS BEEN REPLACED BY A RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY MORNING UNTIL 7 PM FRIDAY EVENING FOR THE HIGH DESERTS DUE TO VERY LOW RELATIVE HUMIDITY AND STRONG WEST TO SOUTHWEST WINDS... .A COLD BUT DRY LOW PRESSURE SYSTEM WILL MOVE SOUTHWARD ACROSS SOUTHERN CALIFORNIA THURSDAY NIGHT THROUGH SATURDAY. THIS WILL CAUSE A 6 TO 9 HOUR PERIOD ON FRIDAY OF RELATIVE HUMIDITY BELOW 15 PERCENT AND SUSTAINED SOUTHWEST TO WEST WINDS OVER 25 MPH WITH GUSTS OVER 40 MPH ACROSS THE HIGH DESERT AREAS. THE AREAS AFFECTED BY THIS FIRE WEATHER WATCH INCLUDE VICTOR VALLEY...APPLE VALLEY... LUCERNE VALLEY...YUCCA VALLEY...AND MORONGO VALLEY. WINDS WILL BE GUSTING OVER 35 MPH BOTH THURSDAY NIGHT AND ALSO ON FRIDAY NIGHT...BUT THE RELATIVE HUMIDITY IS EXPECTED TO BE ABOVE 15 PERCENT DURING THESE PERIODS. CAZ260-101130- /O.UPG.KSGX.FW.A.0005.081010T1800Z-081011T0300Z/ /O.NEW.KSGX.FW.W.0024.081010T1800Z-081011T0300Z/ VICTOR VALLEY-APPLE VALLEY-LUCERNE VALLEY-YUCCA VALLEY- MORONGO VALLEY- 145 PM PDT THU OCT 9 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR VICTOR VALLEY...APPLE VALLEY...LUCERNE VALLEY...YUCCA VALLEY...AND MORONGO VALLEY. THE RELATIVE HUMIDITY IS FORECAST TO RANGE BETWEEN 5 AND 15 PERCENT WHILE WINDS ARE BLOWING FROM THE WEST AND SOUTHWEST AT 25 TO 30 MPH WITH OCCASIONAL GUSTS OVER 40 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PG
3 follow-up statements
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
000 WWUS86 KSGX 110256 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 756 PM PDT FRI OCT 10 2008 ...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM THIS EVENING... .AN UPPER LEVEL LOW PRESSURE SYSTEM BRINGING WINDY CONDITIONS TO THE UPPER DESERTS IS ALSO BRINGING AN INCREASE IN THE RELATIVE HUMIDITY. AS A RESULT THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM THIS EVENING. CAZ260-110400- /O.EXP.KSGX.FW.W.0024.000000T0000Z-081011T0300Z/ VICTOR VALLEY-APPLE VALLEY-LUCERNE VALLEY-YUCCA VALLEY- MORONGO VALLEY- 756 PM PDT FRI OCT 10 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. LOCALLY WINDY CONDITIONS ARE EXPECTED TO CONTINUE IN THE UPPER DESERTS...BUT SOME RECOVERY IN THE RELATIVE HUMIDITY HAS OCCURRED. THIS WILL ALLOW SOME IMPROVEMENT IN CONDITIONS AND BRING AN END TO THE RED FLAG WARNING. $$ SMALL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Oct 9, 9:00 AM PDT, 4 hours 45 minutes earlier.
Area forecast discussion, Oct 9, 9:00 AM PDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT THU OCT 9 2008 .SYNOPSIS...THE COOLING TREND AND A COASTAL EDDY WILL CONTINUE TODAY AS A LOW PRESSURE TROUGH MOVES INTO SOUTHERN CALIFORNIA. WINDS AND LOW CLOUD COVERAGE WILL INCREASE FRIDAY AND THERE IS EVEN A SMALL CHANCE OF SHOWERS IN THE MOUNTAINS LATE FRIDAY THROUGH SATURDAY MORNING. FAIR AND COOL WEATHER WILL OCCUR SATURDAY. FLOW WILL TURN OFFSHORE ON SUNDAY AND INCREASE SUNDAY NIGHT PRODUCING DRY GUSTY OFFSHORE WINDS AND WARMER WEATHER. THE TEMPERATURE WILL CONTINUE TO GO UP AS THE WINDS GO DOWN ON TUESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... PATCHY DENSE FOG ALONG THE COAST DEVELOPED OVERNIGHT AS A RESULT OF A SHALLOW MARINE LAYER AND A COASTAL EDDY. THE EDDY WILL STRENGTHEN AND THE MARINE LAYER WILL DEEPEN TODAY AND TONIGHT. THIS WILL MEAN THE FOG WILL BECOME LOW OVERCAST AND THE LOW CLOUDS WILL BE ABLE TO MAKE IT INTO AT LEAST THE COASTAL CORNERS OF THE INLAND EMPIRE. A TROUGH OF LOW PRESSURE OVER BRITISH COLUMBIA WILL DIVE SOUTHWARD AND DEEPEN FRI AND SAT COVERING THE ENTIRE WESTERN U.S. INITIALLY THE LOW WILL DEEPEN THE MARINE LAYER FRI MORNING THEN CRANK UP THE WINDS IN THE MTNS AND DESERTS FRI AFTERNOON AND NIGHT. THERE IS A TINY BIT OF MOISTURE ASSOCIATED WITH THIS LOW THAT COULD PRODUCE A FEW LIGHT SHOWERS IN THE MTNS FRI EVE THROUGH SAT MORNING. FLOW TURNS NORTHERLY SAT MORNING AND THE ATMOSPHERE INCLUDING THE MARINE LAYER DRIES OUT. SO WINDS...CLOUDS AND TEMPS DECREASE SAT. THE FLOW TURNS OFFSHORE SAT NIGHT AND SUN AS THE LOW BEGINS TO WEAKEN AND LIFT OUT OF THE REGION...BUT THE COLD AIR SETTLES INTO THE GREAT BASIN. THE WINDS ALOFT DO NOT LOOK AS IMPRESSIVE SUN NIGHT AND MON AS PREVIOUS MODEL RUNS HAD IT. BUT THE OFFSHORE SURFACE GRADIENTS ARE STILL VERY STEEP. TOP WIND GUSTS AT THE WINDIEST LOCATIONS SHOW 60+ MPH FOR SUN NIGHT AND MON. THE GRADIENTS RELAX JUST A LITTLE TUE...BUT BY THEN WE LOSE UPPER SUPPORT SO THE WINDS SHOULD NOT BE AS STRONG. THE FIRE POTENTIAL WILL BE HIGH AND THE RED FLAGS WILL BE FLYING. TEMPS WILL INCREASE SUN THROUGH TUE AS HIGH PRESSURE BUILDS ALOFT. BY MIDWEEK EXTENDED MODELS SHOW DIFFERENT SOLUTIONS...BUT THEY AGREE ON ENDING THE STRONG OFFSHORE FLOW. && .AVIATION... 091400Z...MARINE LAYER DEPTH THIS MORNING WAS AROUND 900 FEET. MARINE LAYER SHOULD DEEPEN TO BETWEEN 2500 AND 3000 FEET TONIGHT THEN DEEPEN FURTHER TO NEARLY 5000 FEET BY FRIDAY NIGHT. A COASTAL EDDY SHOULD HELP DEEPEN THE MARINE LAYER THROUGH FRIDAY. AREAS OF STRATUS WITH BASES AROUND 800 FEET MSL ALONG THE IMMEDIATE COAST SHOULD REMAIN IN PLACE THROUGH THE DAY THEN SPREAD INLAND THIS EVENING REACHING THE INLAND VALLEY AREAS BEFORE MIDNIGHT. SLOW BREAKUP IS EXPECTED ON FRIDAY. ABOVE THE MARINE LAYER...A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE THROUGH FRIDAY. A COLD FRONT IS FORECAST TO MOVE THROUGH SOUTHERN CALIFORNIA SATURDAY MORNING BETWEEN 12Z AND 15Z FOLLOWED BY A RAPID DECREASE IN THE MARINE LAYER AND OFFSHORE FLOW WITH GUSTY WINDS. HORTON && .FIRE WEATHER... COASTAL EDDY DEVELOPED EARLY THIS MORNING. A SHALLOW MARINE LAYER MOVED INTO THE COAST THIS MORNING WITH SOME DENSE FOG ALONG THE COAST. THE EDDY WILL INCREASE AND THE MARINE LAYER WILL RAPIDLY DEEPEN TONIGHT WITH LOW CLOUDS AND FOG MOVING INTO THE INLAND VALLEYS AND INTO THE WEST PART OF THE INLAND EMPIRE. BY FRIDAY NIGHT...MARINE LAYER MOISTURE WILL BE WELL INTO THE INLAND EMPIRE WITH FOG AND STRATUS. A DEEP COLD LOW PRESSURE SYSTEM WILL DROP INTO THE AREA FRIDAY NIGHT AND THEN MOVE EAST SATURDAY THROUGH SUNDAY. COLD AIR ALOFT MAY CAUSE SOME SHOWERS MAINLY OVER THE MOUNTAINS FRIDAY NIGHT THROUGH SATURDAY MORNING. STRONG GUSTY WEST WINDS FRIDAY THROUGH SATURDAY...DECREASING SATURDAY AFTERNOON...THEN MODERATE TO STRONG NORTHEAST WINDS AS MODERATE TO STRONG OFFSHORE FLOW DEVELOPS LATE SATURDAY NIGHT THROUGH SUNDAY AND INCREASES THROUGH MONDAY MORNING. THE OFFSHORE FLOW WILL WEAKEN TUESDAY AND BECOME ONSHORE TUESDAY AFTERNOON. TEMPERATURES WILL BE MUCH COOLER TODAY AND COOLER THROUGH SATURDAY...THEN WARMER SUNDAY THROUGH TUESDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FRIDAY FOR THE APPLE AND LUCERNE VALLEYS. && PUBLIC...MM AVIATION/MARINE...HORTON FIRE WEATHER...PG
Hazardous weather outlook, Oct 9, 4:00 AM PDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT THU OCT 9 2008 CAZ042-043-048-050-055>058-060-061-062-100000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PDT THU OCT 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT LOCALLY DENSE FOG AT THE COAST THIS MORNING...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY POTENTIAL FOR MODERATE TO STRONG WEST WINDS FRIDAY THROUGH SATURDAY...THEN A POTENTIAL FOR A MODERATE TO STRONG SANTA ANA WIND EVENT SUNDAY THROUGH MONDAY...POSSIBLY INTO TUESDAY. A LARGE DEEP COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER THE SIERRA BY FRIDAY NIGHT AND THEN MOVE EAST SATURDAY THROUGH SUNDAY. THE NORTHEAST WINDS BRING WARM TEMPERATURES AND DRY CONDITIONS WITH AN INCREASING WILDFIRE POTENTIAL. A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR THE APPLE AND LUCERNE VALLEYS DUE TO THE WIND AND LOW HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WHITLOW
Nearby
Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.